MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 27X1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 27X1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305109
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material# 305109.Batch# 3179204.It was reported by customer that they self-administering medication iv, client reported medication leaked at connection point between needle tip and syringe despite being securely attached.Noted to have approximately 0.8 ml of medication left in syringe.Dose should be 1.4 ml.Verbatim: rcc received a complaint via email.Email(s) attached.Ahs mdip reference number (id):(b)(4).Date of incident (yyyy-mm-dd): (b)(6) 2024.Site name/location: xxx.Level of harm: minimal harm.Ahs optional report to cmdsnet (health canada): incident details: while self-administering medication iv, client reported medication leaked at connection point between needle tip and syringe despite being securely attached.Noted to have approximately 0.8 ml of medication left in syringe.Dose should be 1.4 ml.Impact of incident: client received lower dose than ordered.Who was affected? patient.Device information.Device name/description: needle hypodermic precision glide regular bevel 27 gauge x 0.5 inch.Manufacturer: becton dickinson canada inc.Manufacturer code/model: 305109.Serial or lot number: (b)(6).Device expiry date (yyyy-mm-dd unknown.Supplier: medline canada corporation.Supplier catalogue number: 308-305109.Was the device retained? no.
 
Additional Manufacturer Narrative
(b)(4) follow up a device history record review was completed by our quality engineer team for provided material number 305109 and lot number 3179204.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.There are quality controls currently in place to detect this type of defect during the production process.Further action has not been determined necessary at this time.
 
Event or Problem Description
No additional information received material# 305109 batch# 3179204 it was reported by customer that they self-administering medication iv, client reported medication leaked at connection point between needle tip and syringe despite being securely attached.Noted to have approximately 0.8 ml of medication left in syringe.Dose should be 1.4 ml.Rcc received a complaint via email.Email(s) attached.Ahs mdip reference number (id): (b)(4) date of incident (yyyy-mm-dd): on (b)(6) 2024 site name/location: xxx level of harm: minimal harm ahs optional report to cmdsnet (health canada): incident details: while self-administering medication iv, client reported medication leaked at connection point between needle tip and syringe despite being securely attached.Noted to have approximately 0.8 ml of medication left in syringe.Dose should be 1.4 ml.Impact of incident: client received lower dose than ordered.Who was affected? patient device information device name/description: needle hypodermic precision glide regular bevel 27 gauge x 0.5 inch manufacturer: becton dickinson canada inc manufacturer code/model: 305109 serial or lot number: 3179204 device expiry date (yyyy-mm-dd unknown supplier: (b)(4) supplier catalogue number: 308-305109 was the device retained? no.

Brand Name
NEEDLE 27X1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19527130
Report Number1911916-2024-00423
Device Sequence Number18068409
Product Code FMI
UDI-Device Identifier30382903051091
UDI-Public(01)30382903051091
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305109
Device Lot Number3179204
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by Manufacturer06/19/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown